Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 62, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 7, 2014, 9:35 PM CDT for Carroll County, Crawford County, Sac County, Iowa. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2014, 9:35 PM CDT (02:35 UTC)
- Expired
- May 7, 2014, 10:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carroll County, IA, Crawford County, IA, Sac County, IA
The radar
The Des Moines radar (KDMX), 137 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 9:59 PM CDT | HAIL 1.75 | Nnw Lytton, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4332 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
902
WUUS53 KDMX 080235
SVRDMX
IAC027-047-161-080315-
/O.NEW.KDMX.SV.W.0062.140508T0235Z-140508T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
935 PM CDT WED MAY 7 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CRAWFORD COUNTY IN WEST CENTRAL IOWA...
NORTHWESTERN CARROLL COUNTY IN WEST CENTRAL IOWA...
SAC COUNTY IN WEST CENTRAL IOWA...
* UNTIL 1015 PM CDT
* AT 935 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES
NORTHEAST OF DENISON...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SAC CITY...LAKE VIEW...ODEBOLT...BLACK HAWK LAKE...WALL LAKE...
EARLY...BREDA...VAIL...LYTTON...KIRON...DELOIT...SAC CITY MUNICIPAL
AIRPORT...BLACKHAWK LAKE STATE PARK AND WALL LAKE MUNICIPAL
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4221 9539 4221 9533 4242 9533 4252 9523
4243 9486 4228 9486 4203 9519 4211 9541
TIME...MOT...LOC 0235Z 206DEG 27KT 4214 9526
HAIL...1.00IN
WIND...60MPH
$$
PODRAZIK2 follow-up statements
568
WWUS53 KDMX 080253
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
953 PM CDT WED MAY 7 2014
IAC027-047-161-080315-
/O.CON.KDMX.SV.W.0062.000000T0000Z-140508T0315Z/
CRAWFORD IA-CARROLL IA-SAC IA-
953 PM CDT WED MAY 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHEASTERN CRAWFORD...NORTHWESTERN CARROLL AND SAC COUNTIES...
AT 953 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF LAKE VIEW...OR 15 MILES SOUTHWEST OF SAC CITY...MOVING NORTHEAST
AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SAC CITY...LAKE VIEW...ODEBOLT...BLACK HAWK LAKE...WALL LAKE...
EARLY...BREDA...VAIL...LYTTON...KIRON...DELOIT...SAC CITY MUNICIPAL
AIRPORT...BLACKHAWK LAKE STATE PARK AND WALL LAKE MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4221 9533 4242 9533 4252 9523 4243 9486
4228 9486 4203 9519 4209 9534
TIME...MOT...LOC 0253Z 222DEG 27KT 4222 9515
HAIL...1.25IN
WIND...60MPH
$$
PODRAZIK583
WWUS53 KDMX 080305
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1005 PM CDT WED MAY 7 2014
IAC027-047-080314-
/O.CAN.KDMX.SV.W.0062.000000T0000Z-140508T0315Z/
CRAWFORD IA-CARROLL IA-
1005 PM CDT WED MAY 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CRAWFORD AND
NORTHWESTERN CARROLL COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4248 9509 4243 9486 4228 9486 4221 9498
4221 9516 4224 9525
TIME...MOT...LOC 0304Z 219DEG 27KT 4226 9503
$$
IAC161-080315-
/O.CON.KDMX.SV.W.0062.000000T0000Z-140508T0315Z/
SAC IA-
1005 PM CDT WED MAY 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHEASTERN SAC COUNTY...
AT 1004 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BLACK HAWK
LAKE...OR 10 MILES SOUTH OF SAC CITY...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SAC CITY...LAKE VIEW...BLACK HAWK LAKE...WALL LAKE...LYTTON...SAC
CITY MUNICIPAL AIRPORT...BLACKHAWK LAKE STATE PARK AND WALL LAKE
MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4248 9509 4243 9486 4228 9486 4221 9498
4221 9516 4224 9525
TIME...MOT...LOC 0304Z 219DEG 27KT 4226 9503
HAIL...1.00IN
WIND...60MPH
$$
PODRAZIKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 8:34 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, May 7, 8:34 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 834 PM CDT WED MAY 7 2014 .UPDATE... ISSUED AT 834 PM CDT WED MAY 7 2014 CONVECTION BREAKING OUT ACROSS KS AND NEBRASKA MOVING INTO WESTERN IA NOW. HOPWRF AND HRRR BOTH SUGGEST THAT CONVECTION WILL MAINTAIN OVERNIGHT AS LLJ KICKS IN ACROSS THE REGION. HAVE UPDATED WESTERN AND NORTHERN AREAS TO INCLUDE CHANCE STORMS FOR THE REMAINDER OF THE NIGHT. A FEW OF THE STORMS MAY BE STRONG ACROSS OUR WEST THIS EVENING...WITH ISO SEVERE POSSIBLE. MAY LATER GO CAT POPS ACROSS THE CORRIDOR OF MOST LIKELY OCCURRENCE...WAITING TO SEE HOW LONG THEY HOLD TOGETHER GIVEN SOME REMAINING CAP ALOFT./REV && .SHORT TERM /TONIGHT/... ISSUED AT 352 PM CDT WED MAY 7 2014 WARM FRONT LIFTING THROUGH THE CWA AND CURRENTLY STRETCHING ACROSS THE NORTHERN FEW TIERS OF COUNTIES. FRONT SHOULD CONTINUE TO LIFT NORTHWARD INTO MINNESOTA BY EARLY/MID EVENING. NAM TRIES TO INITIATE SOME ISOLATED STORMS IN VICINITY OF THE FRONT AND NOSE OF THETA-E ADVECTION ALOFT. LATEST MESO PARAMETERS SUGGEST DECENT CAPE...HOWEVER SOUNDINGS AND SPC MESO PAGE HAVE DECENT CINH IN PLACE AS WELL. THEREFORE HAVE KEPT THE FORECAST DRY FOR NOW WITH BETTER CHANCES OF CONVECTION EXPECTED TOWARD MID/LATE EVENING FURTHER NORTH INTO MINNESOTA AS LLJ KICKS IN. FOCUS THEN SHIFTS TOWARD LATE TONIGHT...WITH MOISTURE TRANSPORT AND THETA-E ADVECTION NOSES INTO THE WESTERN CWA. THEREFORE HAVE SOME CHANCE/SLIGHT CHANCE POPS ACROSS THE WESTERN CWA TOWARD 06Z-09Z WITH A LINE OF STORMS EXPECTED TO MOVE IN FROM ERN NE/SE SD LATE TONIGHT. ACTIVITY COULD SPREAD EASTWARD ACROSS THE ENTIRE CWA TOWARD SUNRISE THURSDAY. WITH THE CWA IN THE WARM SECTOR TONIGHT...INCREASING CLOUD COVER AND DEWPOINTS REMAINING AROUND 60...OVERNIGHT TEMPS SHOULD BE QUITE MILD OVERNIGHT ONLY DROPPING INTO 60S ACROSS THE ENTIRE CWA. .LONG TERM /THURSDAY THROUGH WEDNESDAY/... ISSUED AT 352 PM CDT WED MAY 7 2014 THE PATTERN WILL REMAIN ACTIVE INTO NEXT WEEK WITH SWLY UPPER LEVEL FLOW TO SOME DEGREE UNTIL LONG WAVE TROUGH PASSAGE EITHER AROUND MON OR TUE. THE PRIMARY CONCERN WILL OBVIOUSLY BE TOMORROW HOWEVER WITH SEVERE WEATHER POTENTIAL. PRECIP WILL MAINLY BE NORTH AND WEST OF IA AT ONSET OF PERIOD /12Z/ ASSOCIATED WITH SYNOPTIC SCALE FORCING BUT CONVECTION MAY BE BRUSHING PORTIONS OF NW IA AS WELL. LOBE OF WEAKER FORCING WILL THEN LIFT INTO IA 18Z-00Z COINCIDENT WITH UPPER LEVEL JET AND AT FIRST GLANCE THIS SHOULD HELP OUR CONVECTIVE POTENTIAL. THERMODYNAMIC VARIABLES ARE SOMEWHAT LESS CONDUCIVE HOWEVER. MLCIN VALUES REMAIN FAIRLY HIGH THROUGHOUT THE DAY AND DO DIMINISH SOMEWHAT LATER IN THE AFTERNOON ALONG AND AHEAD OF THE FRONT...BUT THIS IS ALSO THE SAME TIME THAT THE MLCAPE AXIS LIFTS NORTHWARD INTO MN. THUS THE WINDOW WITH FAVORABLE INSTABILITY PARAMETERS COUPLED WITH ADEQUATE LOW LEVEL CONVERGENCE MAY BE SOMEWHAT SMALL. THE THREAT OF SEVERE WEATHER IS CONDITIONAL AND CERTAINLY THERE WITH DEEP SHEAR PUSHING 50KTS. THIS WOULD FAVOR SUPERCELLS...AT LEAST INITIALLY...HOWEVER THE SHEAR IS ORIENTED CLOSER TO THE FRONT AXIS THAN LINE NORMAL SO CONVECTION MAY EVENTUALLY EVOLVE INTO LINEAR RATHER THAN DISCRETE AND IS SUGGESTED BY SOME OF THE HI RES MODELS. CONVECTION SHOULD WANE OVERNIGHT WITH LOSS OF HEATING AND EVEN DIMINISHED LARGE SCALE FORCING AS IT BEGINS TO SPLIT. THIS SHOULD LEAD INTO FAIR WEATHER AND SEASONAL TEMPERATURES FRI BEFORE A RETURN TO MORE PRECIP CHANCES. ALTHOUGH GREENNESS TRENDS AND RECENT PRECIP MAY REDUCE THE THREAT SOMEWHAT...SOUNDINGS DO DEPICT DEEP MIXING AND A VERY DRY AIRMASS FRIDAY THAT COULD ELEVATE FIRE CONCERNS. RELATIVELY DEEP THERMODYNAMIC AND KINEMATIC FORCING WILL INCREASE LATER SATURDAY AND CONTINUE INTO THE EVENING UNTIL PASSAGE OF THE SURFACE FRONT. MODEL DIFFERENCES THEN BECOME MORE PROBLEMATIC WITH GFS MORE AGGRESSIVE AND ECMWF HOLDING FRONT BACK INTO SERN IA THROUGH MONDAY. THIS LEADS TO A PROLONGER PERIOD WITH POPS FAVORING THE ECMWF...ESPECIALLY SOUTH AND EAST WHERE CONVECTIVE POTENTIAL WOULD BE GREATER AS WELL. EVEN THE SLOWER ECMWF ENDS OUR POPS BY TUE HOWEVER SO THE END OF THE PERIOD SHOULD BE DRY. PERSISTENT AND PROGRESSIVE LONG WAVE TROUGHS THROUGH THE CONUS WILL NOT LEAD TO ANY TEMP EXTREMES INTO NEXT WEEK WITH TEMPS ESSENTIALLY CLOSE TO NORMAL. && .AVIATION...08/00Z ISSUED AT 629 PM CDT WED MAY 7 2014 MAIN CONCERNS THIS PERIOD WILL BE WIND AND THUNDER. VERY ISO SHOWERS POSSIBLE THUNDER DEVELOPING OVER WESTERN AREAS ATTM AND SOME INCREASE IN COVERAGE MAY OCCUR FOR THE NEXT COUPLE OF HOURS...THOUGH CAP IS PRETTY STRONG ACROSS THE REGION. OVER THE NORTH ALONG THE BOUNDARY ADDITIONAL EVE THUNDER POSSIBLE. WINDS REMAIN SOUTH TO SOUTHEAST AND ABOVE 12KTS TONIGHT...INCREASING AGAIN THURSDAY WITH GUST 30KTS AFT 14Z MOST AREAS. THUNDER CHANCES MAY OCCUR AFT 09Z NORTHEAST...BUT SOME UNCERTAINTY REMAINS. MAIN WAVE APPROACHING FROM WEST SHOULD BEGIN TO IMPACT AREA FROM 16-18Z WEST...18Z AND BEYOND EAST HALF THUR. FOR NOW HAVE INCLUDED VCTS SINCE FORCING UNCERTAINTY AND INITIATION TIME DIFFICULT TO PIN DOWN FOR NOW. WILL MONITOR EVENING TRENDS AND UPDATE FOR OVN TRENDS WITH NEXT PACKAGE./REV && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...REV SHORT TERM...BEERENDS LONG TERM...SMALL AVIATION...REV
Hazardous weather outlook, May 7, 8:39 PM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 839 PM CDT WED MAY 7 2014 IAZ023-024-033>035-044>047-057>059-070>072-081-082-092-093-090145- POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE- BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-ADAMS-UNION- TAYLOR-RINGGOLD- 839 PM CDT WED MAY 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATER THIS EVENING AND OVERNIGHT. THOUGH SEVERE CHANCES REMAIN LIMITED OVERNIGHT ...AN ISOLATED SEVERE STORM WITH LARGE HAIL AND STRONG WINDS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED THURSDAY AND THURSDAY NIGHT. SOME STORMS...ESPECIALLY IN THE AFTERNOON AND EVENING...COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. AN ISOLATED TORNADO IS ALSO POSSIBLE...MAINLY ACROSS THE NORTHWEST. HEAVY RAINFALL IS ALSO POSSIBLE WITH THE STORMS. THUNDERSTORM CHANCES WILL RETURN TO THE FORECAST AT INTERVALS FROM SATURDAY THROUGH TUESDAY. THE POTENTIAL FOR SEVERE STORMS APPEARS LOW AT THIS TIME BUT WILL BE BETTER DETERMINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AND THURSDAY EVENING BUT IS NOT EXPECTED OVERNIGHT TONIGHT. IAZ004>007-015>017-025>028-036>039-048>050-060>062-073>075- 083>086-094>097-090145- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- STORY-MARSHALL-TAMA-POLK-JASPER-POWESHIEK-WARREN-MARION-MAHASKA- CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- 839 PM CDT WED MAY 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT. AT THIS TIME THE SEVERE THREAT IS MARGINAL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED THURSDAY AND THURSDAY NIGHT. SOME STORMS...ESPECIALLY IN THE AFTERNOON AND EVENING...COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. AN ISOLATED TORNADO IS ALSO POSSIBLE...MAINLY ACROSS THE NORTHWEST. HEAVY RAINFALL IS ALSO POSSIBLE WITH THE STORMS. THUNDERSTORM CHANCES WILL RETURN TO THE FORECAST AT INTERVALS FROM SATURDAY THROUGH TUESDAY. THE POTENTIAL FOR SEVERE STORMS APPEARS LOW AT THIS TIME BUT WILL BE BETTER DETERMINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AND THURSDAY EVENING BUT IS NOT EXPECTED OVERNIGHT TONIGHT. REV
In the hours before
Special weather statement, May 7, 9:03 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 903 PM CDT WED MAY 7 2014 IAZ033-044-045-057-080315- SAC-CRAWFORD-CARROLL-AUDUBON- INCLUDING THE CITIES OF...SAC CITY...LAKE VIEW...ODEBOLT... WALL LAKE...SCHALLER...EARLY...DENISON...CARROLL...AUDUBON... EXIRA 903 PM CDT WED MAY 7 2014 ...LINE OF STRONG THUNDERSTORMS OVER SOUTHWEST AND WESTERN IOWA... A LINE OF STRONG THUNDERSTORMS OVER SOUTHWEST IOWA IS MOVING TO THE NORTH NORTHEAST TOWARD CRAWFORD COUNTY AND MAY AFFECT THE AREA WITHIN THE NEXT HOUR...OR BY ABOUT 10 PM CDT THIS WEDNESDAY EVENING. BRIEF HEAVY RAINFALL...AND POTENTIALLY HAIL AND WIND MAY ACCOMPANY THESE STORMS AS THEY MOVE TO THE NORTHEAST AT 25 MPH. BE ALERT TO CHANGING WEATHER CONDITIONS THIS EVENING. AT THIS TIME THERE ARE NO WATCHES IN EFFECT...BUT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE OVERNIGHT. REV
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 9:57 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Sac | 48 min |
| May 7, 10:32 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Pocahontas, Webster | 43 min |
| May 8, 12:24 AM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago | 51 min |
| May 8, 1:02 AM CDT | Special Weather Statement | DMX | Audubon | 28 min |
| May 8, 1:13 AM CDT | Special Weather Statement | DMX | Calhoun, Sac | 32 min |
| May 8, 2:01 AM CDT | Special Weather Statement | DMX | Calhoun, Humboldt | 29 min |
| May 8, 2:41 AM CDT | Severe Thunderstorm Warning | DMX | Franklin, Hancock, Humboldt, Wright | 49 min |
| May 8, 3:12 AM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Winnebago, Worth, Wright | 48 min |
| May 8, 1:12 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 48 min |
| May 8, 1:43 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago | 47 min |
| May 8, 4:49 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Greene | 41 min |
| May 8, 4:57 PM CDT | Tornado Warning | DMX | Carroll, Greene | 33 min |
| May 8, 5:19 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Greene, Guthrie | 41 min |
| May 8, 5:25 PM CDT | Tornado Warning | DMX | Guthrie | 35 min |
| May 8, 5:27 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Webster | 48 min |
| May 8, 5:41 PM CDT | Severe Thunderstorm Warning | DMX | Worth | 19 min |
| May 8, 6:13 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union, Warren | 47 min |
| May 8, 6:50 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Polk, Warren | 40 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.